Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 100, NWS Philadelphia/Mount Holly

July 19, 20104 states

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 19, 2010, 6:22 PM EDT for 4 states. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2010, 6:22 PM EDT (22:22 UTC)
Expired
Jul 19, 2010, 7:15 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Cecil County, MD, Camden County, NJ, Gloucester County, NJ, Salem County, NJ, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:35 PM EDTTSTM WND GST 65Kennett Square, PA65 MPH WIND GUST IN KENNETT SQUARE
Jul 19, 6:52 PM EDTTSTM WND DMG3 Nnw Chestnut Hill, PATREES DOWN WITH DAMAGE IN WHITEMARSH TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS51 KPHI 192222
SVRPHI
DEC003-MDC015-NJC007-015-033-PAC029-045-091-101-192315-
/O.NEW.KPHI.SV.W.0100.100719T2222Z-100719T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 PM EDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CECIL COUNTY IN NORTHEAST MARYLAND...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...
  EASTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  EXTREME NORTHWESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  NORTHWESTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  NORTHWESTERN SALEM COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 715 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PHOENIXVILLE TO MARSHALLTON TO ANDORA...OR ALONG A LINE
  EXTENDING FROM 12 MILES NORTHEAST OF WEST CHESTER TO WEST CHESTER
  TO 6 MILES WEST OF NEWARK...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTTOWN...CHEYNEY...NORTH STAR AND HOCKESSIN AROUND 630 PM EDT...
  GRADYVILLE...CONCORDVILLE...KING OF PRUSSIA AND PIKE CREEK AROUND
  635 PM EDT...
  NORRISTOWN AND NEWTOWN SQUARE AROUND 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3993 7570 4016 7554 4011 7500 3961 7533
      3962 7557 3963 7557 3967 7552 3969 7552
      3963 7560 3965 7597
TIME...MOT...LOC 2222Z 270DEG 25KT 4012 7549 3992 7563
          3968 7585

$$

HAYES/ROBERTSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:53 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 19, 2:53 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT MON JUL 19 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION THIS EVENING...THEN STALL
NEAR OR JUST SOUTH OF THE AREA. THE STALLED FRONT WILL REMAIN NEAR
THE REGION TUESDAY INTO WEDNESDAY EVENING. ANOTHER COLD FRONT WILL
CROSS THE AREA WEDNESDAY NIGHT...WITH WEAK HIGH PRESSURE BUILDING IN
THURSDAY. THE HIGH WILL BRING MORE IN THE WAY OF HOT AND HUMID
CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE EXTENT AND STRENGTH OF EVENING CONVECTION WILL BE THE MAIN
FORECAST PROBLEM FOR TONIGHT.

WATCHING ACTIVITY DEVELOP IN THE INSTABILITY ACROSS NORTHERN AND
CENTRAL PENNSYLVANIA. THE DEVELOPMENT OF THE ACTIVITY WILL BE AIDED
BY SYNOPTIC SCALE LIFT PROVIDED BY THE SHORT WAVE PASSING THIS
EVENING. RIGHT NOW...IT APPEARS AS THOUGH THE BEST BULK SHEAR WILL
AFFECT NORTHERN AREAS...SUPPORTING THE ACTIVITY DEVELOPING NOW.
SHOULD THIS ACTIVITY CONTINUE TO DEVELOP...THERE APPEARS TO BE
ENOUGH SHEAR FOR MULTI CELLULAR LINE SEGMENTS OR BOW SEGMENT (NOT
UNLIKE THE ACTIVITY THIS MORNING).

FURTHER SOUTH...WITH ONLY THE LEE SIDE TROUGH TO FOCUS ON...WOULD
EXPECT THE COVERAGE TO BE LESS. THE SHEAR WILL BE LESS AS WELL...AS
THE BEST WIND FIELD WITH THE PASSING SHORT WAVE MOVES THROUGH
SOUTHERN NEW ENGLAND. THE TIMING FOR BOTH AREAS SEEMS TO END THE
ACTIVITY FROM WEST TO EAST BETWEEN 0000 UTC AND 0400 UTC. WILL
PROBABLY ADD SOME ENHANCED WORDING IN THE FORECAST FOR THIS
EVENING...WITH WIND DAMAGE BEING THE MAIN CONVECTIVE THREAT.

AFTER THE CONVECTION ENDS...WOULD EXPECT TO SEE SOME CLEARING AS THE
MID LEVEL CLOUDINESS WITH THE SHORT WAVE MOVES TO THE EAST. BASED ON
THIS...AND NOT MUCH CHANGE IN ATMOSPHERE BEHIND THE SHORT WAVE...WOULD
EXPECT LOWS TO BE CLOSE TO A BLEND OF MOS NUMBERS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE NEXT SHOT AT PRECIPITATION COMES WITH WARM AIR ADVECTION IN A
BROAD WEST SOUTHWEST MID LEVEL FLOW AHEAD OF A WEAK SHORT WAVE
MOVING THROUGH THE FLOW. THE 1200 UTC GFS IS MUCH FASTER THAN THE
1200 UTC NAM WITH THIS FEATURE...AND WOULD BRING PRECIPITATION WITH
IT TO THE WESTERN PORTION OF THE FORECAST AREA BY MID TO LATE
AFTERNOON.

THE MODEL CONSENSUS (INCLUDING THE ECMWF AND THE 0900 UTC SREF) IS
SLOWER THAN THIS...AND WILL TRY TO KEEP THE MENTION OF SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN AREAS DURING THE AFTERNOON. OUTSIDE
OF THIS...THE ONLY FOCUS FOR CONVECTION TUESDAY MIGHT BE THE SEA
BREEZE IN THE AFTERNOON NEAR THE COAST. RIGHT NOW...MODEL SOUNDINGS
ARE SHOWING A CAPPED ENVIRONMENT NEAR THE COAST...AND AM INCLINED TO
KEEP THUNDERSTORMS OUR OF THE COASTAL PLAIN FOR NOW.

BECAUSE OF THE TIMING DIFFERENCES OF THE WARM AIR ADVECTION...THERE
IS A DIFFERENCE IN THE MOS VALUES FOR HIGHS ON TUESDAY. SINCE THE
GFS APPEARS TO BE TOO FAST...LEANED MORE HEAVILY ON THE NAM MOS
NUMBERS FOR HIGHS.

IT WOULD APPEARS AS THOUGH THE BEST OF THE WARM AIR ADVECTION WILL
OCCUR TUESDAY NIGHT. THE LOW TO MID LEVEL WARM AIR ADVECTION WILL
FOCUS ITSELF ON A WEAK WARM FRONT CROSSING THE SOUTHERN TIER OF NEW
YORK STATE AND NORTHWEST NEW JERSEY. PRECIPITABLE WATER VALUES SURGE
TO OVER 2 INCHES IN THIS AREA FOR TUESDAY NIGHT...AND LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY CONVECTION THAT DEVELOPS TUESDAY
NIGHT. WILL NOT ADD ANY ENHANCED WORDING AT THIS DISTANCE...BUT
LATER FORECASTS MAY HAVE TO INCLUDE THE MENTION.

TIMING WOULD PLACE THE BEST CHANCE OF CONVECTION ACROSS THE
NORTHERN AREAS BETWEEN 0900 UTC AND 1200 UTC WEDNESDAY. WILL INCLUDE
THE MENTION OF THUNDER TUESDAY NIGHT IN ALL AREAS...SINCE MODEL
SOUNDINGS INDICATED ELEVATED INSTABILITY...WITH THE BEST CHANCE
ACROSS NORTHERN AREAS.

IT WOULD APPEAR AS THOUGH THE BEST LOW TO MID LEVEL MOISTURE COULD
BE SCOURED IN THE WARM AIR ADVECTION PROCESS LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. IF THIS IS INDEED THE CASE...THIS WOULD CUT DOWN
ON THE CONVECTIVE POTENTIAL FOR WEDNESDAY. A WEAK SHORT WAVE PASSES
IN IN THE MID LEVELS DURING THE AFTERNOON...WITH THE LOWER LEVEL
THERMAL FIELDS SUGGESTING A WEAK COLD FRONTAL PASSAGE AFTER 2100
UTC.

WILL CONTINUE TO INCLUDE THE MENTION OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY...BUT THE COVERAGE IS STILL IN DOUBT BECAUSE THE
AMOUNT OF LOW LEVEL MOISTURE IS IN DOUBT. SHOULD CONVECTION
DEVELOP...ORGANIZATION IS POSSIBLE AS THERE SHOULD BE 35 TO 45 KNOTS
OF BULK SHEAR AVAILABLE...ALONG WITH MODEST INSTABILITY.
AGAIN...THERE IS A DIFFERENCE IN MOS NUMBERS FOR WEDNESDAY AS THE
TIMING DIFFERENCES CONTINUE. FOR NOW...HIGH TEMPERATURES WERE BASED
ON A MOS BLEND...WITH AN EDGE TOWARD THE WARMER NAM NUMBERS.

THE SHOWERS AND THUNDERSTORMS SHOULD END WEDNESDAY EVENING AS A WEAK
COLD FRONT CROSSES THE REGION. HEIGHTS WILL BE RISING THURSDAY...AND
MODEL SOUNDINGS INDICATE CAPPING DUE TO THIS. WILL HOLD OFF ON THE
MENTION OF CONVECTION THURSDAY BASED ON THE ABOVE. WILL STILL A
DISTANCE AWAY...MAY SEE HEAT INDEX VALUES START TO INCH CLOSER TO
100 FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ON THURSDAY NIGHT, THE UPPER PATTERN IS EXPECTED TO FEATURE A BROAD
HIGH CENTERED OVER ALABAMA WITH A SOMEWHAT ZONAL FLOW ACROSS THE
NORTHERN TIER OF STATES. AS WE PROGRESS THROUGH THE PERIOD FROM
FRIDAY THROUGH MONDAY, A RIDGE IS FORECAST TO BUILD OVER THE WESTERN
STATES, WITH A TROUGH DIGGING OVER THE GREAT LAKES AND THE
NORTHEASTERN STATES.

AT THE SURFACE, A FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTHWARD
ACROSS OUR REGION ON THURSDAY NIGHT, THEN A COLD FRONT FROM THE
NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY NIGHT.

TEMPERATURES DURING THE PERIOD SHOULD BE TYPICAL JULY NUMBERS,
EXCEPT THERE MAY BE A SPIKE ON SATURDAY AHEAD OF THE APPROACHING
COLD FRONT. THE CENTRAL AND SOUTHERN PARTS OF OUR REGION MAY
EXPERIENCE HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S ON
SATURDAY.

WE WILL INCLUDE SLIGHT CHANCE POPS FOR THURSDAY NIGHT, WITH THE
NORTHWARD LIFTING FRONTAL BOUNDARY. A WEAK SURFACE TROUGH MAY SET
OFF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON
FRIDAY. THERE MAY AGAIN BE SOME CONVECTION ON SATURDAY WITH THE
APPROACHING COLD FRONT. WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR
SUNDAY JUST IN CASE THE FRONT IS NOT AS PROGRESSIVE AS THE CURRENT
FORECAST SUGGESTS. FOR SUNDAY NIGHT AND MONDAY, WE WILL KEEP THE
FORECAST PRECIPITATION FREE AS HIGH PRESSURE NOSES INTO OUR
REGION.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ONCE THIS MORNINGS TSTMS MOVED OFF TO THE EAST, VFR WEATHER
RETURNED TO THE FORECAST AREA. BY 2 PM, A FEW LIGHT SHOWERS HAD
SPREAD INTO OUR SOUTHERN AREAS. IN ADDITION, TSTMS WERE BEGINNING
TO DEVELOP TO OUR NORTH AND WEST. WITH THE DAYTIME HEATING IN FULL
STRIDE, THESE TSTMS SHOULD CONTINUE TO DEVELOP AND MOVE ACROSS OUR
AREA DURING THE LATE AFTERNOON AND EVENING HOURS. CONDITIONS WILL
LOWER TO MVFR/IFR WITH LOCALLY HEAVY RAIN AND GUSTY WINDS IN THE
STRONGER STORMS. ONCE THE FRONT PASSES, THE STORMS WILL MOVE OUT
OF OUR AREA AND VFR CONDITIONS WILL RETURN OVERNIGHT. LIGHT SW
WINDS THIS AFTERNOON WILL SWING AROUND TO W TONIGHT AND THEN TO
NW TUESDAY MORNING BEFORE BECOMING LIGHT AND VARIABLE AGAIN TUESDAY
AFTERNOON. COULD SEE SOME LIGHT FOG AND HAZE LATE TONIGHT WITH
MVFR CONDITIONS IN SOME OF OUR OUTLYING AREAS, BUT NO WIDESPREAD
LOWER CONDITIONS ARE EXPECTED. TUESDAY WILL BE A FAIR WEATHER
VFR DAY, ALTHOUGH THERE COULD BE SOME CONVECTION FORMING LATE
IN THE DAY, ESPECIALLY NORTHERN AND WESTERN AREAS.

OUTLOOK...
AS THE FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA, THE THREAT
OF SHOWERS/TSTMS WILL PERSIST TUESDAY NIGHT INTO WEDNESDAY NIGHT.
A WEAK AREA OF HIGH PRESSURE WITH SLIGHTLY DRIER AIR COULD BRING
US A RESPITE FROM THE PRECIPITATION THREAT LATE WEDNESDAY NIGHT
AND THURSDAY. BUT THAT THREAT WILL RETURN AS THE FRONTAL ZONE
MOVES BACK INTO OUR AREA THURSDAY NIGHT INTO THE WEEKEND.

&&

.MARINE...
THE APPROACHING FRONTAL ZONE IS FORECAST TO MOVE INTO AND ACROSS OUR
AREA TONIGHT. IT WILL THEN WEAKEN TO OUR SOUTH AS HIGH PRESSURE
BUILDS IN LATER TONIGHT INTO TUESDAY. THE FRONT WILL CONTINUE TO
OSCILLATE OVER OR NEAR OUR AREA FOR THE REMAINDER OF THE WEEK AND
EVEN INTO THE WEEKEND. THE CLOSE PROXIMITY OF THE FRONT WILL NOT
ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP
WINDS RELATIVELY LIGHT AND WILL PREVENT LONG FETCHES FROM DEVELOPING.
THEREFORE, SUB SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST THROUGH
THE WEEK. SEAS ON OUR OCEAN WATERS COULD APPROACH 5 FEET FOR SHORT
PERIODS OF TIME, ESPECIALLY THIS EVENING AND AGAIN TUESDAY NIGHT.
BUT, WE HAVE OPTED TO CAP HEIGHTS AT 4 FEET FOR NOW.

WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. HOWEVER, MOST OF THE
TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD
FRONT IS FORECAST TO CROSS THE AREA AND BRING IN A FRESH AIRMASS
BY THE END OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jul 19, 3:13 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT MON JUL 19 2010

DEZ001-NJZ015-017>019-PAZ067>071-201915-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.
EXCESSIVE HEAT WATCHES AND/OR WARNINGS MAY BE NEEDED FOR THESE
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-201915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-201915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-452>455-201915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 4:24 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT MON JUL 19 2010

PAZ054-192100-
CARBON PA-
424 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF LEHIGHTON...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WEATHERLY...BEAVER MEADOWS
AROUND 430 PM...JIM THORPE...WEISSPORT EAST AROUND 445 PM...
BELTZVILLE STATE PARK AND PALMERTON AROUND 500 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

HEAVY DOWNPOURS WITH THIS STORM WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4104 7556 4080 7561 4087 7597 4091 7600
      4095 7588 4098 7584 4100 7575 4102 7575
      4104 7578 4105 7577

FORECASTER: GORSE
Special weather statement, Jul 19, 4:42 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EDT MON JUL 19 2010

NJZ001-192130-
SUSSEX NJ-
442 PM EDT MON JUL 19 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MONTAGUE TO 8 MILES NORTHWEST OF MONTAGUE TO 12 MILES NORTHEAST OF
MOUNT POCONO...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4120 7437 4119 7437 4102 7459 4117 7490
      4121 7487 4122 7488 4127 7484 4132 7479
      4135 7471 4135 7468

FORECASTER: GORSE
Special weather statement, Jul 19, 5:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT MON JUL 19 2010

PAZ054-055-062-192200-
CARBON PA-MONROE PA-NORTHAMPTON PA-
511 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR GILBERT AROUND 515 PM...
ROSSLAND...BRODHEADSVILLE AROUND 520 PM...SAYLORSBURG...REEDERS
AROUND 525 PM...WIND GAP...STORMVILLE AROUND 530 PM...PEN ARGYL...
BANGOR AND ROSETO AROUND 535 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. HEAVY DOWNPOURS WITH THIS STORM WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4105 7514 4078 7513 4080 7565 4100 7561

FORECASTER: GORSE
Special weather statement, Jul 19, 5:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT MON JUL 19 2010

NJZ007-PAZ055-062-192215-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
524 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON AND WARREN
COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF EASTON...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WIND GAP...PEN ARGYL AROUND 530
PM...BELVIDERE...ROXBURG AROUND 545 PM...OXFORD AND BRASS CASTLE
AROUND 600 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. HEAVY DOWNPOURS WITH THIS STORM WILL
CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4099 7490 4068 7504 4075 7548 4098 7545

FORECASTER: GORSE
Special weather statement, Jul 19, 5:25 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT MON JUL 19 2010

DEZ001-PAZ060-067-068-070-071-192230-
BERKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-
525 PM EDT MON JUL 19 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...DELAWARE...
MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
LANCASTER TO 9 MILES SOUTHEAST OF LANCASTER TO 22 MILES SOUTH OF
LANCASTER...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
HONEY BROOK...ATGLEN AROUND 530 PM...ELVERSON...NEW MORGAN AROUND 545
PM...PHOENIXVILLE...PUGHTOWN AROUND 600 PM...EAST NORRITON...TROOPER
AROUND 615 PM...ARDENTOWN AND ROSE VALLEY AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3978 7607 3985 7603 3987 7601 3992 7601
      4003 7595 4011 7595 4014 7590 4018 7594
      4024 7519 4017 7508 4001 7517 3975 7548
      3972 7579 3973 7615

HAYES
Special weather statement, Jul 19, 6:20 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT MON JUL 19 2010

NJZ007>010-192300-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
620 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
HUNTERDON...MORRIS...SOMERSET AND WARREN COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF NEWTON...MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR CHESTER...MENDHAM AROUND 630 PM...
BERNARDSVILLE...MORRISTOWN AROUND 645 PM...CHATHAM AND MADISON AROUND
700 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. HEAVY DOWNPOURS WITH THIS STORM WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4081 7433 4078 7437 4074 7436 4073 7437
      4067 7445 4072 7469 4078 7491 4091 7490
      4087 7432 4086 7431

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:15 AM EDTSpecial Weather StatementPHIBerks60 min
Jul 19, 6:04 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Montgomery, Northampton56 min
Jul 19, 6:58 AM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton62 min
Jul 19, 7:46 AM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery, Philadelphia59 min
Jul 19, 8:19 AM EDTSpecial Weather StatementPHIMontgomery56 min
Jul 19, 8:47 AM EDTSpecial Weather StatementPHIDelaware58 min
Jul 19, 9:07 AM EDTSevere Thunderstorm WarningPHIBucks, Delaware, Montgomery, Philadelphia53 min
Jul 19, 2:09 PM EDTSpecial Weather StatementPHICarbon51 min
Jul 19, 2:21 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe54 min
Jul 19, 4:24 PM EDTSpecial Weather StatementPHICarbon36 min
Jul 19, 5:11 PM EDTSpecial Weather StatementPHIMonroe49 min
Jul 19, 5:24 PM EDTSpecial Weather StatementPHINorthampton51 min
Jul 19, 5:25 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery65 min
Jul 19, 5:39 PM EDTSevere Thunderstorm WarningPHIBerks, Chester66 min
Jul 19, 6:34 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia56 min
Jul 19, 6:57 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton48 min
Jul 19, 7:20 AM EDTSpecial Weather StatementPHIMorris55 min
Jul 19, 9:44 AM EDTSpecial Weather StatementPHIBurlington, Ocean61 min
Jul 19, 10:05 AM EDTSpecial Weather StatementPHICamden, Gloucester55 min
Jul 19, 10:15 AM EDTSpecial Weather StatementPHIMonmouth60 min
Jul 19, 10:18 AM EDTSpecial Marine WarningPHI57 min
Jul 19, 10:20 AM EDTSpecial Weather StatementPHIAtlantic, Camden, Cumberland55 min
Jul 19, 10:40 AM EDTSevere Thunderstorm WarningPHIMonmouth21 min
Jul 19, 10:43 AM EDTSpecial Marine WarningPHI32 min
Jul 19, 4:42 PM EDTSpecial Weather StatementPHISussex48 min
Jul 19, 4:58 PM EDTSevere Thunderstorm WarningPHISussex28 min
Jul 19, 6:20 PM EDTSpecial Weather StatementPHIMorris40 min
Jul 19, 6:52 PM EDTSpecial Weather StatementPHISalem68 min
Jul 19, 7:40 PM EDTSpecial Weather StatementPHIBurlington, Camden65 min
Jul 19, 9:14 AM EDTSpecial Weather StatementPHINew Castle61 min
Jul 19, 7:21 PM EDTSpecial Weather StatementPHIKent54 min
Jul 18, 11:12 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot93 min
Jul 19, 12:00 AM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's, Talbot60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.